Welcome to Law-Forums.org!   

Advertisments:




Sponsor Links:

Discount Legal Forms
Discounted Legal Texts


My Query

Discussions relating to Drug Laws

My Query

Postby Lenno » Tue Dec 13, 2016 8:03 am

Respected Sir,

I am male 51 years on Tenormin 100  Cozaar 100 Norvasc Lozol My reports are normal strict veggy non smoker non alchoholic. My evening bp hovers around 150/90 148. My treating doctor added arkamin half tablet twice daily telling me that all medicines are in use. But my father and in laws who had been taking arkamin-Clonodine  complain of side effects. Can I take Ramipril 2.5 mg in place of arkamin because I want to avoid it. Non drug measures are already done by me. Regrds

ANSWER: Dear Harswardhan,

I have never heard of arkamin and it's not in my computer program.  If you can get my the correct name or the USA equivenant &/or the generic name I'll be happy to help you.

Please get back to me.

Sincerely,.

Dr. Falkinburg

---------- FOLLOW-UP ----------

Sorry for not mentioning generic. It is Catapres(Clonidine)
Lenno
 
Posts: 37
Joined: Sun Feb 09, 2014 12:42 am

My Query

Postby Dervon » Sun Dec 18, 2016 12:10 am

Respected Sir,

I am male 51 years on Tenormin 100  Cozaar 100 Norvasc Lozol My reports are normal strict veggy non smoker non alchoholic. My evening bp hovers around 150/90 148. My treating doctor added arkamin half tablet twice daily telling me that all medicines are in use. But my father and in laws who had been taking arkamin-Clonodine  complain of side effects. Can I take Ramipril 2.5 mg in place of arkamin because I want to avoid it. Non drug measures are already done by me. Regrds

ANSWER: Dear Harswardhan,

I have never heard of arkamin and it's not in my computer program.  If you can get my the correct name or the USA equivenant &/or the generic name I'll be happy to help you.

Please get back to me.

Sincerely,.

Dr. Falkinburg

---------- FOLLOW-UP ----------

Sorry for not mentioning generic. It is Catapres(Clonidine)
Dervon
 
Posts: 36
Joined: Wed Jan 01, 2014 10:17 pm

My Query

Postby Edmondo » Sun Dec 18, 2016 6:45 am

Dear Harswardhan,

First of all, your blood pressure is NOT sufficiently controlled on your present blood pressure regimen and more needs to be done.

Clonidine is a very effective antihypertensive medication, but your in-laws are quite correct, it does have a bad side effect profile.  Most side effects involve sleepiness and sedation.  However, those side effects tend to resolve after a few weeks on the medicine for most patients.  So, giving it a try is not unreasonable. Another tactic would be to begin therapy with very small doses.  For example, 0.125 my twice daily(BID) for one month the increasing to 0.1 mg BID then after another month increasing to).225 my BID ect. until the pressure is below 149/90 which is the target.  Clonidine also comes in the form of a skin patch which is very effective.   If you end up on clonidine it is very important NOT to abruptly discontinue the medication because one can have a serious hypertensive rebound and this should be avoided. So, a skin patch or a slow upward titration in dose would probably make clonidine an acceptable additional medication for you.

You are on an elaborate and complicated medicinal regimen and you should have something done to be sure that you do not have some condition aggravating or causing your high blood pressure. For example, a narrowing in the artery bringing blood to the kidney due to hardening of the arteries can cause hypertension as well as aggravate existing hypertension.  A test using doppler ultrasound or a MRI angiogram can identify such patients and they are easily treated. There are other aggravating issues that should be ruled out as well. Also, excessive dietary salt can make blood pressure very difficult to control. You should comsume no more than 4 grams of sodium per day. Lastly, excessive alcohol consumption is a not so well appreciated cause is poorly controlled hypertension.  So, take a look at your alcohol consumption.  Reducing it or eliminating it may profoundly reduce your blood pressure.

Ramipril is not a good medication to take if you are already on cozaar.  They both reduce angiotension levels in the blood(angiotension raises blood pressure) albeit by different mechanisms.  As a rule, they should never be prescribed together because, together, they tend to raise the potassium too high, often dangerously high.

Thanks for getting back to me and I hope this is helpful.

Sincerely,

Dr. Falkinburg
Edmondo
 
Posts: 41
Joined: Tue Feb 04, 2014 3:14 am


Return to Drug Laws

 


  • Related topics
    Replies
    Views
    Last post
  • My Query
    by Merwyn » Fri Feb 19, 2016 7:23 pm
    2 Replies
    220 Views
    Last post by Norwyn View the latest post
    Tue Feb 23, 2016 9:56 am
  • My Query
    by Felim » Fri Dec 26, 2014 6:35 pm
    2 Replies
    116 Views
    Last post by Barrlow View the latest post
    Mon Dec 29, 2014 7:35 am